MAUDE Adverse Event Report: GEOMED MEDIZIN-TECHNIK GMBH & CO. KG CARB-BITE CRILE-WOOD NEEDLEHOLDER; NEEDLE HOLDER

GEOMED MEDIZIN-TECHNIK GMBH & CO. KG CARB-BITE CRILE-WOOD NEEDLEHOLDER; NEEDLE HOLDER
Model Number 121132
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an open reduction internal fixation right distal radius and scaphoid fracture, the needle holder broke in the wound.All pieces were found and visualized.Two x-rays were taken, confirming that there was no foreign body in wound.No patient injury, death or surgical delay was reported.
 
Additional Manufacturer Narrative
Despite several attempts to obtain the device or photographs of the device, the needle holder was not returned.Therefore, it was impossible to perform an evaluation of the device or to determine the batch code of the device, although the lot number reveals that it was manufactured either on august 1 or on september 7, 2017.No issues were found in the corresponding device history records, confirming that device conformed to specifications at time of release.

Brand Name
CARB-BITE CRILE-WOOD NEEDLEHOLDER
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM   78532
Manufacturer Contact
hanno haug
ludwigstaler strasse 27
tuttlingen, bw 78532
GM   78532
MDR Report Key15798342
Report Number8010168-2022-00004
Device Sequence Number4791084
Product Code DWS
UDI-Device Identifier10381780377139
UDI-Public10381780377139
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121132
Device Catalogue Number121132 / AR 220-20-61
Device Lot Number100084-1703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale